Alert archive / South Carolina / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Charleston, SC

July 30, 2007Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jul 30, 2007, 5:55 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2007, 5:55 PM EDT (21:55 UTC)
Expired
Jul 30, 2007, 9:00 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 6:25 PM EDTFLOODGoose Creek, SC3.90 INCHES OF RAIN IN THE PAST HOUR. LOCALIZED FLOODING.
Jul 30, 6:28 PM EDTFLOODGoose Creek, SCWATER 2 FEET OVER SOME SUBDIVISION SIDE STREETS.
Jul 30, 7:15 PM EDTHEAVY RAIN 3.75Goose Creek, SC3.75 INCHES OF RAIN IN CROWFIELD PLANTATION.
Jul 30, 9:00 PM EDTHEAVY RAIN 4.45Goose Creek, SCSTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 302157
FFWCHS
SCC015-019-310100-
/X.NEW.KCHS.FF.W.0003.070730T2155Z-070731T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 900 PM EDT

* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTH 
  CHARLESTON AND GOOSE CREEK. THE AREA OF HEAVY RAIN WAS NEARLY 
  STATIONARY.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  LADSON...
  COLLEGE PARK...
  GOOSE CREEK...
  HANAHAN...
  NORTH CHARLESTON...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3300 8017 3301 8016 3308 7999 3296 7985
      3289 8002
TIME...MOT...LOC 2155Z 327DEG 2KT 3298 8007

$$

JAQ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:43 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 30, 3:43 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT MON JUL 30 2007

.SYNOPSIS...
A COOL FRONT WILL CROSS THE REGION TONIGHT...AND WILL STALL SOUTH
AND EAST OF THE AREA TUESDAY. A SURFACE LOW IS EXPECTED TO
DEVELOP ALONG THE FRONT WEDNESDAY...POSSIBLY LIFTING FRONT BACK
INTO THE AREA. SATURDAY...ANOTHER LOW PRESSURE WILL FORM ALONG THE
FRONT AND WILL PASS OVER OR CLOSE TO THE FORECAST AREA. ATLANTIC
HIGH PRESSURE MAY BUILD BACK OVER THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A STRONG SHORTWAVE ROTATING THROUGH THE PARENT EAST COAST TROUGH...
NOTED ON WATER VAPOR IMAGERY CROSSING THE CENTRAL APPALACHIANS
MONDAY AFTERNOON...WILL SWING SE ACROSS THE REGION THIS
EVENING...PUSHING A COOL FRONT THROUGH THE REGION TONIGHT.
THUNDERSTORMS WERE BLOSSOMING WITHIN THE UNSTABLE/BOUNDARY RICH
ENVIRONMENT AHEAD OF THE APPROACHING SHORTWAVE...AND ASCENT AHEAD
OF THESE FEATURES WILL CONTINUE TO SUPPORT NUMEROUS TO WIDESPREAD
SHOWERS/THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. INTO EARLY
EVENING... CANNOT RULE OUT ISOLATED DAMAGING MICROBURSTS AND LARGE
HAIL ACROSS NORTHERN COUNTIES...SBCAPES HAD PUSHED INTO THE
2000-2500 J/KG RANGE. HOWEVER...A GREATER THREAT FOR DAMAGING
WINDS AND LARGE HAIL WILL EXIST INTO EARLY EVENING ACROSS THE
S/W COUNTIES OF THE FORECAST AREA...WHERE INSOLATION HAD PUSHED
SBCAPES INTO THE 3500-4000 J/KG RANGE. MEANWHILE...PWATS 2.1-2.2
INCHES WILL SUPPORT TORRENTIAL RAIN WITHIN THUNDERSTORMS...AND
EVEN BRIEF ECHO TRAINING ASSOCIATED WITH MULTICELL THUNDERSTORM
CLUSTERS MAY PRODUCE LOCALIZED FLOODING.

STABILIZATION SHOULD END THE SEVERE THREAT THIS EVENING...BUT
EXTENDED LIKELY POPS AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
UNTIL MIDNIGHT...AS THE SHORTWAVE WILL STILL BE PUSHING THROUGH
THE REGION AND SHOULD SUPPORT NUMEROUS SHOWERS/THUNDERSTORMS.
THEN...IN THE WAKE OF THE SHORTWAVE/AS THE SURFACE FRONT PRESSES
SOUTH OVERNIGHT...THE COVERAGE/INTENSITY OF CONVECTION SHOULD
DIMINISH SIGNIFICANTLY. TIMING OF FROPA AND LOWER POPS REMAINS
UNCERTAIN...AND SUBSEQUENT SHIFTS MAY NEED TO ADJUST TIMING/POPS.
MEANWHILE...CLOUD COVER SHOULD PREVENT FOG FROM BECOMING A
SIGNIFICANT ISSUE OVERNIGHT...BUT...IF CLOUDS BREAK UP...LOCALLY
DENSE FOG COULD DEVELOP.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE SURFACE BOUNDARY IS STILL EXPECTED TO PUSH SOUTH OF THE
FORECAST AREA TUESDAY MORNING. EXPECT MAINLY DIURNAL SHOWERS AND
THUNDERSTORMS NORTH OF THE BOUNDARY...MAINLY DRIVEN BY RESIDUAL
INSTABILITY AND RESULTANT SEA BREEZE CONVERGENCE...WITH POPS TAPED
FROM SLIGHT CHANCE N TO CHANCE S. DUE TO THE PROXIMITY OF THE
SURFACE BOUNDARY...CONTINUED ONGOING SLIGHT CHANCE/CHANCE POPS FOR
SOUTHERN COASTAL ZONES. HOWEVER...IF THE FRONT PUSHES FARTHER
SOUTH...LATER SHIFTS MAY OPT TO TRIM THESE POPS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS SEEM TO BE CONSISTENT IN THE PREVIOUS COUPLE OF RUNS WITH THE
FRONTAL BOUNDARY STALLING ACROSS THE AREA THROUGH THE WEEKEND. THE
ONLY DIFFERENCE IS THE TIMING OF THE FRONT IS A LITTLE SLOWER. THE
GFS SHOWS NOW SHOWS THE FRONTAL BOUNDARY STALLING ACROSS THE AREA
THROUGH THE WEEKEND. IT ALSO DEPICTS A WEAK SECONDARY LOW DEVELOPING
ALONG THE FRONT TO THE NORTHWEST OF THE CWA ON SATURDAY AND PUSHES
IT NORTHEAST OVER THE ATLANTIC. ABOVE NORMAL PRECIP CHANCES ARE
STILL EXPECTED ACROSS THE CWA. THIS COMBINED WITH CLOUD COVER WILL
KEEP TEMPERATURES JUST BELOW NORMAL THROUGH THURSDAY..THEN RETURN TO
NEAR NORMAL THROUGH THE WEEKEND.

CONVECTION WILL OCCUR AHEAD OF THE FRONT AND ALONG THE SEA BREEZE
BUT EXPECT COVERAGE TO BE SCATTERED OVER THE CWA. GFS DEPICTS A LOW
FORMING OVER THE NORTHEASTERN GULF OF MEXICO AND SLOWLY PUSHES OVER
THE CWA. THIS COULD ENHANCE CONVECTION IF THE LOW DEEPENS MORE THAN
ANTICIPATED.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THUNDERSTORMS WILL PRODUCE PERIODS OF IFR CONDITIONS AND GUSTY
WINDS AT BOTH TERMINALS THIS AFTERNOON INTO THIS EVENING. WILL AMEND
FORECASTS AS NEAR TERM CONVECTIVE TRENDS BECOME EVIDENT. ALSO...
MVFR OR LOWER CEILINGS AND/OR VISIBILITIES MAY DEVELOP AT BOTH
SITES OVERNIGHT INTO TUESDAY MORNING...WITH THE POTENTIAL
FOR AT LEAST LOWER CEILINGS

EXTENDED AVIATION OUTLOOK...EXPECT MVFR CONDITIONS IN THE
AFTERNOON/EVENING WITH THE SHOWERS/THUNDERSTORMS THAT ARE EXPECTED
TO DEVELOP OUT AHEAD OF THE FRONTAL BOUNDARY. FOG COULD BE AN ISSUE
DURING THE LATE NIGHT/EARLY MORNING HOURS THROUGHOUT THE WEEK WITH
THE LOW LEVEL MOISTURE PRESENT. OTHERWISE VFR CONDITIONS ARE
EXPECTED THROUGH MONDAY.

&&

.MARINE...
THUNDERSTORMS AHEAD OF AN APPROACHING SHORTWAVE/COLD FRONT
MAY PRODUCE STRONG WIND GUSTS AND EVEN ISOLATED WATERSPOUTS INTO
THIS EVENING. OTHERWISE...A BROAD SURFACE TROUGH SUPPORTED A LIGHT WIND
REGIME ACROSS THE COASTAL WATERS MONDAY AFTERNOON...AND EVEN THE
SEA BREEZE CIRCULATION REMAINED RELATIVELY WEAK. A WEAK COOL FRONT
WILL PRESS SOUTH THROUGH THE WATERS TONIGHT...USHERING N/NW WINDS
INTO THE WATERS. IN THE WAKE OF THE FRONT...WHICH WILL STALL SOUTH
OF THE WATERS TUESDAY...WINDS WILL BECOME E/NE TUESDAY INTO
TUESDAY NIGHT. WILL NEED TO ASSESS POTENTIAL FOR A TIGHTENING
GRADIENT AND ASSOCIATED SCSEC WINDS...ESPECIALLY TUESDAY
NIGHT...BUT THIS FORECAST HOLDS WINDS/SEAS BELOW HEADLINE CRITERIA
THROUGH TUESDAY NIGHT.

ONSHORE FLOW WILL SET UP THROUGH THURSDAY WITH A LOW PRESSURE SYSTEM
LOCATED SOUTH OF THE AREA. A TIGHTENING PRESSURE GRADIENT IN BETWEEN
SFC HIGH PRESSURE FROM THE NORTH AND THE LOW TO THE SOUTH WILL
INCREASE WINDS TO AROUND 15 KNOTS ACROSS THE COASTAL WATERS. THE SEA
BREEZE ALONG WITH NOCTURNAL SURGES MAY RESULT IN SCSEC CONDITIONS IN
THE CHARLESTON HARBOR AND THE OFFSHORE GA WATERS. HOWEVER...WILL
MAINTAIN WINDS AND SEAS BELOW SCEC OR ADVISORY THROUGH THE REMAINDER OF
THE WEEK. SEAS WILL GENERALLY REMAIN 2 TO 4 FEET WITH HIGHER SEAS
IN/NEAR THUNDERSTORMS.

&&

.TIDES/COASTAL FLOODING...
WILL MONITOR ASTRONOMICAL HIGH TIDES...ESPECIALLY THIS EVENING AND
AGAIN TUESDAY EVENING. IF HEAVY RAINS COINCIDE WITH THE TIMING OF
THE EVENING HIGH TIDES...LOCAL FLOODING MAY OCCUR IN COASTAL
COUNTIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SPR/REV
Hazardous weather outlook, Jul 30, 11:28 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1128 AM EDT MON JUL 30 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-311000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1128 AM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG AND SEVERE THUNDERSTORMS...NUMEROUS THUNDERSTORMS WILL
AFFECT THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE STORMS
WILL BECOME STRONG...WITH GUSTY WINDS AND FREQUENT LIGHTNING
STRIKES. ALSO...ISOLATED STORMS MAY BRIEFLY BECOME SEVERE...WITH
DAMAGING WIND GUSTS TO 60 MPH AND HAIL THE SIZE OF PENNIES OR
LARGER. IN ADDITION...SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY
RAIN...POSSIBLY RESULTING IN LOCALIZED FLOODING.

THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS BETWEEN 2 PM AND
10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE LESS COVERAGE OF THUNDERSTORMS TUESDAY...BUT A FEW
OF THE STORMS STILL COULD BECOME STRONG OR SEVERE...ESPECIALLY
ACROSS SOUTHEAST GEORGIA. GUSTY WINDS...LIGHTNING STRIKES...SMALL
HAIL AND HEAVY RAINS ARE POSSIBLE IN THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PLEASE RELAY ANY REPORTS OF WIND...HAIL OR RAIN TO YOUR NATIONAL
WEATHER SERVICE IN CHARLESTON AT...1-888-383-2024...AND LEAVE A
MESSAGE.

AMZ330-350-352-354-374-311000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1128 AM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY
INTO TONIGHT WILL PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES
AND VERY HEAVY RAINS REDUCING VISIBILITIES UNDER 1/2 MILE. IN
ADDITION...ANY THUNDERSTORM MAY BRIEFLY PRODUCE WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY MARINE REPORTS TO YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AT...1-888-383-2024...AND LEAVE A MESSAGE.

In the hours before

Local storm report, Jul 30, 2:30 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     3 SSE REGISTER          32.33N 81.86W
07/29/2007                   BULLOCH            GA   UTILITY COMPANY

            LARGE TREE BRANCHES DOWN ON POWERLINES NEAR THE
            INTERSECTION OF I-16 AND 301.

&&

JRJ
Local storm report, Jul 30, 2:37 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND DMG     4 E STILSON             32.33N 81.48W
07/28/2007                   BULLOCH            GA   UTILITY COMPANY

            SEVERAL TREES REPORTED DOWN ON POWER LINES.

&&

JRJ
Special weather statement, Jul 30, 3:17 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT MON JUL 30 2007

SCZ045-302015-
BERKELEY-
317 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 415 PM
EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR BETHERA...OR
ABOUT 11 MILES EAST OF MONCKS CORNER...MOVING EAST AT 5 MPH.

AREAS IN AND AROUND JAMESTOWN WILL BE IMPACTED THROUGH 415 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 30, 5:09 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT MON JUL 30 2007

SCZ045-050-302200-
BERKELEY-CHARLESTON-
509 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 600 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR RED BANK
LANDING...OR ABOUT 6 MILES SOUTHEAST OF GOOSE CREEK...MOVING EAST AT
10 MPH.

AREAS IN AND AROUND CAINHOY...CHARLESTON AIRPORT...DANIEL ISLAND...
GOOSE CREEK...HANAHAN...MOUNT PLEASANT...NORTH CHARLESTON...SULLIVANS
ISLAND AND WANDO WILL BE IMPACTED THROUGH 600 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 30, 5:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT MON JUL 30 2007

SCZ044-302215-
DORCHESTER-
527 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 615 PM
EDT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF REEVESVILLE TO PRINGLETOWN...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF ORANGEBURG TO 15
MILES NORTH OF SUMMERVILLE...MOVING SOUTHEAST AT 20 MPH.

AREAS IN AND AROUND DORCHESTER...HARLEYVILLE...JEDBURG...
REEVESVILLE...RIDGEVILLE AND SAINT GEORGE WILL BE IMPACTED THROUGH
615 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jul 30, 5:41 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             GOOSE CREEK             32.98N 80.03W
07/30/2007  E0.25 INCH       BERKELEY           SC   TRAINED SPOTTER

&&

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:39 PM EDTAreal Flood AdvisoryCHSCharleston2 hr
Jul 30, 5:33 PM EDTSevere Thunderstorm WarningCHSDorchester42 min
Jul 30, 5:34 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston116 min

Nearby

Flash Flood Warnings in South Carolina, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.